Advertisement

High-Order Compact Finite Difference Scheme for Option Pricing in Stochastic Volatility with Contemporaneous Jump Models

  • Bertram Düring
  • Alexander PitkinEmail author
Conference paper
Part of the Mathematics in Industry book series (MATHINDUSTRY, volume 30)

Abstract

We extend the scheme developed in B. Düring, A. Pitkin, “High-order compact finite difference scheme for option pricing in stochastic volatility jump models”, 2019, to the so-called stochastic volatility with contemporaneous jumps (SVCJ) model, derived by Duffie, Pan and Singleton. The performance of the scheme is assessed through a number of numerical experiments, using comparisons against a standard second-order central difference scheme. We observe that the new high-order compact scheme achieves fourth order convergence and discuss the effects on efficiency and computation time.

Notes

Acknowledgements

BD acknowledges partial support by the Leverhulme Trust research project grant ‘Novel discretisations for higher-order nonlinear PDE’ (RPG-2015-69). AP has been supported by a studentship under the EPSRC Doctoral Training Partnership (DTP) scheme (grant number EP/M506667/1).

References

  1. 1.
    Bates, D.S.: Jumps and stochastic volatility: exchange rate processes implicit Deutsche mark options. Rev. Financ. Stud. 9, 637–654 (1996)CrossRefGoogle Scholar
  2. 2.
    Cont, R., Tankov, P.: Financial Modelling with Jump Processes. Chapman & Hall/CRC, Boca Raton (2004)Google Scholar
  3. 3.
    Duffie, D., Pan, J., Singleton, K.: Transform analysis and asset pricing for affine jump-diffusions. Econometrica 68, 1343–1376 (2000)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Düring, B., Fournié, M.: High-order compact finite difference scheme for option pricing in stochastic volatility models. J. Comput. Appl. Math. 236, 4462–4473 (2012)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Düring, B., Pitkin, A.: High-order compact finite difference scheme for option pricing in stochastic volatility jump models. J. Comput. Appl. Math. 355, 201–217 (2019)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Salmi, S., Toivanen, J., von Sydow, L.: An IMEX-scheme for pricing options under stochastic volatility models with jumps. SIAM J. Sci. Comput. 36(5), B817-B834 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of SussexBrightonUK

Personalised recommendations